Alert archive / Missouri / Wind Advisories in 2010

Wind Advisory 1, NWS Springfield, MO

March 27, 201014 counties in Missouri

NWS Springfield, MO issued this wind advisory at Mar 27, 2010, 9:05 AM CDT for 14 counties in Missouri. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2010, 9:05 AM CDT (14:05 UTC)
Expired
Mar 27, 2010, 4:36 PM CDT
In force
8 hr
Issued by
NWS Springfield, MO

Counties Barry County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Laclede County, MO, Lawrence County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 530 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
565 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WWUS73 KSGF 271405
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CDT SAT MAR 27 2010

...GUSTY SOUTHEAST WINDS THIS MORNING AND AFTERNOON...

.A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN KANSAS AND
NORTHERN OKLAHOMA THIS MORNING WILL PRODUCE STRONG SOUTH WINDS
ACROSS THE OZARK PLATEAU THROUGH THIS AFTERNOON. AREAS AFFECTED
WILL BE MAINLY ALONG A LINE FROM CASSVILLE TO SPRINGFIELD TO SALEM.


MOZ070-071-079>083-090>092-094-095-102-103-272200-
/O.NEW.KSGF.WI.Y.0001.100327T1405Z-100327T2200Z/
PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
905 AM CDT SAT MAR 27 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING AND AREAS AFFECTED...THIS MORNING AND AFTERNOON OVER THE
  OZARK PLATEAU FROM CASSVILLE TO SPRINGFIELD TO SALEM.

* WINDS...SOUTHEAST SUSTAINED 3O TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE
  AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES
  ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TERRY
3 follow-up statements
297 
WWUS73 KSGF 271715
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT SAT MAR 27 2010

...GUSTY SOUTHEAST WINDS THIS MORNING AND AFTERNOON...

.A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN KANSAS AND NORTHERN
OKLAHOMA THIS AFTERNOON WILL CONTINUE TO PRODUCE STRONG SOUTHERLY
WINDS ACROSS THE OZARK PLATEAU THROUGH THIS AFTERNOON. AREAS
AFFECTED WILL BE MAINLY ALONG A LINE FROM CASSVILLE TO SPRINGFIELD
TO SALEM.

MOZ070-071-079>083-090>092-094-095-102-103-272200-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-100327T2200Z/
PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
1215 PM CDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING AND AREAS AFFECTED...THIS AFTERNOON OVER THE OZARK
  PLATEAU FROM CASSVILLE TO SPRINGFIELD TO SALEM.

* WINDS...SOUTHEAST SUSTAINED TO 3O MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE  
AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES  
ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TERRY
034 
WWUS73 KSGF 272003
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SAT MAR 27 2010

...GUSTY SOUTHEAST WINDS THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM CONTINUES TO PRODUCE STRONG GUSTY
WINDS ACROSS THE MISSOURI OZARKS PLATEAU THIS AFTERNOON. THE
STRONGEST WINDS WILL CONTINUE MAINLY ALONG A LINE FROM CASSVILLE
TO SPRINGFIELD TO SALEM THROUGH THE LATE AFTERNOON.

MOZ070-071-079>083-090>092-094-095-102-103-272200-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-100327T2200Z/
PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
303 PM CDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING AND AREAS AFFECTED...THIS AFTERNOON OVER THE OZARK  
PLATEAU FROM CASSVILLE TO SPRINGFIELD TO SALEM.

* WINDS...SOUTHEAST SUSTAINED TO 3O MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE
AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES
ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LINDENBERG
708 
WWUS73 KSGF 272136
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT SAT MAR 27 2010


MOZ070-071-079>083-090>092-094-095-102-103-272245-
/O.CAN.KSGF.WI.Y.0001.000000T0000Z-100327T2200Z/
PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
436 PM CDT SAT MAR 27 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS WHICH OCCURRED ACROSS PORTIONS OF THE MISSOURI OZARKS
EARLIER TODAY HAVED DIMINISHED BELOW ADVISORY CRITERIA.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:43 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 27, 6:43 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 AM CDT SAT MAR 27 2010

...UPDATE TO AVIATION...

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH STORM SYSTEM
THAT WILL AFFECT THE REGION TODAY INTO SUNDAY. THEN ATTENTION
TURNS TO DRY AND WARM CONDITIONS FOR NEXT WEEK.

CURRENTLY...A STRONG AREA OF SURFACE LOW PRESSURE IS LOCATED OVER
WESTERN OKLAHOMA. THIS HAS ALLOWED THE PRESSURE GRADIENT TO
TIGHTEN OVER THE AREA...RESULTING IN GUSTY SOUTHEASTERLY WINDS...
PARTICULARLY OVER THE WESTERN CWA. THESE CONDITIONS WILL CONTINUE
THROUGH THE MORNING HOURS...WITH GUSTS OVER 30 MPH POSSIBLE AT
TIMES.

DRY CONDITIONS ARE IN PLACE ACROSS THE AREA AHEAD OF THE
APPROACHING SYSTEM...WITH DEWPOINTS IN THE UPPER 20S TO LOWER 30S
EARLY THIS MORNING. AS THE LOW CONTINUES TO PUSH EAST TODAY THE
WINDS WILL BECOME MORE SOUTHERLY WHICH WILL ALLOW SOME MOISTURE
RETURN. HOWEVER...THERE IS NOT REALLY ANY DEEP RICH GULF MOISTURE
AVAILABLE AS THE GULF IS PRETTY SCOURED OUT FROM THE LAST SYSTEM
THAT PASSED THROUGH THE REGION. THEREFORE MOISTURE WILL BE LIMITED
WITH THIS SYSTEM. THE UPPER LEVEL LOW AND SURFACE LOW WILL MOVE
EAST INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI LATE THIS
AFTERNOON...AND WILL BE CLOSE TO VERTICALLY STACKED AS IT DOES.
THIS WILL ALLOW FOR STEEP LAPSE RATES AND A COLD CORE ALOFT. THE
HEATING OF THE DAY AND THESE STEEP LAPSE RATES WILL GENERATE
ENOUGH INSTABILITY FOR THUNDERSTORM DEVELOPMENT. SHEAR WILL BE
QUITE STRONG GIVEN THE LOCATION TO THE LOW. THERE WILL DEFINITELY
BE A SEVERE HAIL THREAT THIS AFTERNOON AND EARLY EVENING...
GENERALLY WEST OF HIGHWAY 65. WITH THE EXPECTED LACK OF GOOD
MOISTURE...STORM BASES SHOULD BE FAIRLY HIGH LIMITING ANY TORNADO
THREAT. AS THE SYSTEM MOVES EAST THIS EVENING...A LINE OF STORMS
WILL LIKELY FORM ALONG THE COLD FRONT ASSOCIATED WITH THIS SYSTEM.
WITH THE LOW EXPECTED TO TRACK NEAR THE MISSOURI ARKANSAS
BORDER...THIS LINE OF STORMS WILL BE TO THE SOUTH OF THE AREA.
CANNOT RULE OUT THE NORTHERN PORTION OF THE LINE NEARING THE MO/AR
BORDER...WHERE A SEVERE WIND THREAT COULD OCCUR. FOR THE REST OF
THE AREA...THE THUNDERSTORM POTENTIAL SHOULD DIMINISH AFTER SUNSET
AND INSTABILITY WEAKENS.

AN AREA OF RAINFALL WILL LIKELY DEVELOP TO THE NORTH OF THE LOW
THIS EVENING INTO SUNDAY MORNING. RAINFALL AMOUNTS OF ONE HALF
INCH TO THREE QUARTERS OF AN INCH WILL BE POSSIBLE ACROSS AREAS
EAST OF HIGHWAY 65 THROUGH SUNDAY MORNING. THE RAIN WILL BE MORE
CONVECTIVE IN NATURE WEST OF HIGHWAY 65 AND WIDESPREAD HEAVY
RAINFALL IS LESS LIKELY. HOWEVER...ISOLATED AREAS OF HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.
SOIL CONDITIONS ACROSS THE AREA ARE EXTREMELY SATURATED FROM THE
RECENT RAINS THAT HAVE AFFECTED THE REGION. THEREFORE...FLOODING
WILL BE POSSIBLE AS IT WILL TAKE LITTLE RUNOFF TO HAVE RISES ON
AREA STREAMS. WILL CONTINUE THE FLOOD WATCH THROUGH SUNDAY
MORNING. THIS SYSTEM AND ASSOCIATED RAIN WILL PUSH EAST AND OUT
OF THE AREA SUNDAY AFTERNOON.

UPPER LEVEL RIDGING WILL THEN BEGIN TO BUILD INTO THE REGION EARLY
NEXT WEEK AND WILL REMAIN OVER THE AREA THROUGH MUCH OF THE WEEK.
WARM AND DRY CONDITIONS ARE EXPECTED AS TEMPERATURES ARE EXPECTED
TO WARM WELL INTO THE 70S AREA WIDE BY WEDNESDAY. STRONG
SOUTHWESTERLY WINDS WILL ALSO OCCUR DURING THIS TIME AND COULD
LEAD TO ELEVATED FIRE WEATHER CONCERNS TUESDAY AND WEDNESDAY...AS
DRY CONDITIONS WILL BE IN PLACE.

WISE

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...SEVERAL HAZARDS EXPECTED OVER THE NEXT
24 HOURS. THIS MORNING LOW LEVEL WIND SHEAR WILL CONTINUE AT
JLN/SGF...WITH GUSTY WINDS AFTER 14Z AS MIXING BEGINS. STRONG LOW
PRESSURE WILL RIDE THE OK/KS STATE LINE AND MOVE INTO SW MO LATE
THIS AFTERNOON. SHRA AND A FEW TSRA ARE EXPECTED ACROSS THE AREA
FROM LATE AFTERNOON INTO THIS EVENING. AS THE LOW SHIFTS TO THE
EAST INTO THE OVERNIGHT HOURS...THE RISK FOR THUNDER WILL SUBSIDE
THOUGH SHRA WILL PERSIST. NORTHWEST FLOW ON THE BACK SIDE OF THE
LOW WILL RESULT IN CIGS LOWERING TO MVFR THIS EVENING AND IFR
OVERNIGHT. VIS RESTRICTIONS WILL BE ASSOCIATED WITH ANY
PRECIPITATION...WHICH WILL BE SHOWERY IN NATURE LEADING TO
VARIABLE CONDITIONS. IFR WILL LINGER THROUGH SUNRISE SUNDAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING
     FOR MOZ055>058-066>071-077>083-088>098-101>106.

KS...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING
     FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 27, 4:55 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 AM CDT SAT MAR 27 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
455 AM CDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WIND GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE THIS MORNING INTO
  THE EARLY AFTERNOON HOURS AHEAD OF A STRONG STORM SYSTEM.

  THIS AFTERNOON INTO THE EARLY EVENING HOURS...THUNDERSTORMS WILL BE
  POSSIBLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI...
  GENERALLY WEST OF HIGHWAY 65. THE STRONGER STORMS COULD BE
  CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
  THIS EVENING...HOWEVER ONCE INSTABILITY WEAKENS AFTER SUNSET
  THIS EVENING THE SEVERE POTENTIAL WILL DIMINISH. MODERATE TO
  LOCALLY HEAVY RAINFALL WILL OCCUR ACROSS THE AREA THIS EVENING
  INTO SUNDAY MORNING AS THIS STORM SYSTEM TRACKS THROUGH THE
  REGION. THIS RAINFALL MAY LEAD TO LOCALIZED FLOODING...AND A
  FLOOD WATCH REMAINS IN EFFECT FOR THE OUTLOOK AREA INTO SUNDAY
  MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  WARM AND DRY WEATHER ALONG WITH STRONG SOUTHERLY WINDS WILL
  OCCUR TUESDAY AND WEDNESDAY...WHICH COULD LEAD TO ELEVATED FIRE
  WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE
  EARLY EVENING HOURS WEST OF HIGHWAY 65.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:16 PM CDTRiver Flood WarningSGFPulaski10 hr
Mar 27, 3:56 PM CDTSevere Thunderstorm WarningSGFCedar34 min
Mar 27, 4:10 PM CDTSevere Thunderstorm WarningSGFWebster50 min

Nearby

Wind Advisories in Missouri, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.